Journal of Applied Mathematics and Decision Sciences
Volume 7 (2003), Issue 3, Pages 165-174
Inequalities between hypergeometric tails
School of Mathematics and Statistics, University of Sydney, 2006, NSW, Australia
Copyright © 2003 Mary C. Phipps. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A special inequality between the tail probabilities of certain related hypergeometrics was shown by Seneta and Phipps  to suggest useful ‘quasi-exact’ alternatives to Fisher's  Exact Test. With this result as motivation, two inequalities of Hájek and Havránek  are investigated in this paper and are generalised to produce inequalities in the form required. A parallel inequality in binomial tail probabilities is also established.